Depakote and CD4
Jan 6, 2011
I have been positive for 6 years and have been on meds for 5 of those years. I have benn undetectable and my CD4 has been hovering about 300-400. Since being on depakote (for depression) for 3 months my CD4 is now 668!! Any correlation between the two?? Just curious. Thanks
Response from Dr. Fawcett
Depakote is an anti-seizure medication that is utilized as a mood-stabilizer. It is effective for leveling the highs and lows associated with Bipolar Disorder. Depakote, along with other calcium and sodium channel blockers, has been associated with increased CD4 counts. In rare cases, however, it can also cause dangerously low white blood cell counts and impact the pancreas, so the risk versus benefits of Depakote in HIV positive individuals should be carefully considered with your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.